Alert archive / Wyoming / Tornado Warnings in 2017

Tornado Warning 5, NWS Riverton, WY

June 12, 2017Big Horn County, Hot Springs County, Washakie County, Wyoming

NWS Riverton, WY issued this tornado warning at Jun 12, 2017, 5:40 PM MDT for Big Horn County, Hot Springs County, Washakie County, Wyoming. It was in force for 35 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 12, 2017, 5:40 PM MDT (23:40 UTC)
Expired
Jun 12, 2017, 6:15 PM MDT
In force
35 min
Issued by
NWS Riverton, WY
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.5 in

Counties Big Horn County, WY, Hot Springs County, WY, Washakie County, WY

The radar

The Riverton/Lander radar (KRIW), 119 km from the middle of the area, began a volume at 23:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 12, 6:15 PM MDTTORNADO25 Wnw Worland, WYROPE TORNADO WITH DEBRIS CLOUD UNDERNEATH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 35 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 12, 2:45 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 11.7 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2017-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2017-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 89 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
956 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
89 m²/s²
0-3 km storm-relative helicity
173 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted.

471 
WFUS55 KRIW 122340
TORRIW
WYC003-017-043-130015-
/O.NEW.KRIW.TO.W.0005.170612T2340Z-170613T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Riverton WY
540 PM MDT MON JUN 12 2017

The National Weather Service in Riverton has issued a

* Tornado Warning for...
  North central Hot Springs County in central Wyoming...
  Southwestern Big Horn County in central Wyoming...
  Northwestern Washakie County in central Wyoming...

* Until 615 PM MDT
    
* At 539 PM MDT, a severe thunderstorm capable of producing a tornado
  was located near Legend Rock State Petroglyph Site, which is 20
  miles northwest of Thermopolis, moving north at 45 mph.

  HAZARD...Tornado and ping pong ball size hail. 

  SOURCE...Radar indicated rotation. 

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely. 

* This tornadic thunderstorm will remain over mainly rural areas of
  north central Hot Springs...southwestern Big Horn and northwestern
  Washakie Counties, including the following locations: Badlands
  Overlook.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4439 10820 4376 10839 4378 10863 4408 10861
      4408 10856 4409 10855 4417 10855 4417 10857
      4419 10858 4442 10857
TIME...MOT...LOC 2339Z 187DEG 38KT 4386 10850 

TORNADO...RADAR INDICATED
HAIL...1.50IN

$$

TL
2 follow-up statements
505 
WWUS55 KRIW 130001
SVSRIW

Severe Weather Statement
National Weather Service Riverton WY
601 PM MDT MON JUN 12 2017

WYC003-017-043-130015-
/O.CON.KRIW.TO.W.0005.000000T0000Z-170613T0015Z/
Hot Springs-Big Horn-Washakie-
601 PM MDT MON JUN 12 2017

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM MDT FOR NORTHERN
HOT SPRINGS...SOUTHWESTERN BIG HORN AND NORTHWESTERN WASHAKIE
COUNTIES...
    
At 600 PM MDT, a severe thunderstorm capable of producing a tornado
was located 11 miles northeast of Gooseberry Creek, which is 20 miles
east of Meeteetse, moving north at 45 mph.

HAZARD...Tornado and ping pong ball size hail. 

SOURCE...Radar indicated rotation. 

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely. 

Locations impacted include...
Badlands Overlook.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4399 10835 4402 10859 4408 10859 4408 10856
      4409 10855 4417 10855 4417 10857 4419 10858
      4436 10857 4433 10823
TIME...MOT...LOC 0000Z 187DEG 38KT 4408 10846 

TORNADO...RADAR INDICATED
HAIL...1.50IN

$$

TL
736 
WWUS55 KRIW 130014
SVSRIW

Severe Weather Statement
National Weather Service Riverton WY
614 PM MDT MON JUN 12 2017

WYC003-017-043-130024-
/O.EXP.KRIW.TO.W.0005.000000T0000Z-170613T0015Z/
Hot Springs-Big Horn-Washakie-
614 PM MDT MON JUN 12 2017

...THE TORNADO WARNING FOR NORTHERN HOT SPRINGS...SOUTHWESTERN BIG
HORN AND NORTHWESTERN WASHAKIE COUNTIES WILL EXPIRE AT 615 PM MDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore the warning will be allowed to expire.

A severe thunderstorm watch remains in effect until 1000 PM MDT for
central Wyoming.

LAT...LON 4399 10835 4402 10859 4408 10859 4408 10856
      4409 10855 4417 10855 4417 10857 4419 10858
      4436 10857 4433 10823
TIME...MOT...LOC 0014Z 187DEG 38KT 4421 10844 

$$

TL

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this tornado warning went out at Jun 12, 4:56 PM MDT, 44 minutes earlier.

Area forecast discussion, Jun 12, 4:56 PM MDT, 44 minutes before
Area Forecast Discussion
National Weather Service Riverton WY
456 PM MDT Mon Jun 12 2017

.SHORT TERM...(This evening through Tuesday)
Issued at 406 PM MDT Mon Jun 12 2017

Quite a hodge podge of weather taking place across our large
piece of real estate at the present time. Currently, a swath of
southerly divergent flow is fanning out toward the north across
the eastern half of our CWA ahead of the main culprit for all of our
current weather, the closed low, now appearing to be located at
the Oregon/Nevada/Idaho triple point. This divergent flow, coupled
with high capes and very negative lifted indices, have justified
a severe thunderstorm watch for our north and east zones. The most
unstable location now appears to be located over Natrona County
where lifted indices are down to -7 and capes of around 2500 J/KG
are located. Strong thunderstorms are fanning out toward the
north and northeast from Big Horn County, down through the Eastern
Big Horn Basin, and into Natrona County, as well as points north
and east from there. In the meantime, much drier air is punching
in from the south southwest behind these storms where a well
defined dry line exists. Dew points range from 57 in Casper to 41
in Riverton, 25 at Beaver Rim. This dry air will inhibit much in
the way of thunderstorm activity south and west of this boundary.
Currently our CWA has three very distinct airmasses over the area.
As previously mentioned, warm, moist and unstable in our north
and east zones. Then a warm and dry airmass across the southeast
quarter of the CWA just south of the dry line, and finally a cold
and increasingly moist airmass in western and central Sweetwater
County and into Western Wyoming within the bottom of the large
circulation circulating around the large aforementioned low
pressure center. The cold air is nosing in from the southwest
where Evanston, in the SLC CWA in Uinta County, experienced the
asct fropa with a temperature plunge to 33 degrees along with a
46 mph wind gust resulting in a 16 degree wind chill along with
heavy snowfall. Kemmerer also had snowfall. The high wind warning
in effect will let ride through 9 pm as this front plows on
through. The pressure gradient with this storm system should still
be tight enough around the southern portion of the circulation
that another high wind hilite may be needed for the Southern Wind
Corridor for Tuesday afternoon behind the fropa. But because there
is already a high wind warning in effect for most of these areas,
we felt we should hold off with hilites for additional wind after
the present high wind warning expires to avoid confusion with the
public. Cold air and moisture circulating around the back side of
the low as it travels across Yellowstone Park and up into Montana
will transition the ongoing convection in Northwest Wyoming to
more stratiform rain, and then to snowfall tonight along with
stratiform rain and snow moving east from Idaho, into the rest of
Western Wyoming, turning to all snow later tonight, and
continuing through Tuesday. In fact, a winter weather advisory was
just recently sent for the far west valid from midnight tonight
through 00z Wednesday except 18Z Tuesday for the western valleys.
Wrap around isentropic lift will enhance snowfall late tonight and
into Tuesday morning. We are looking at 1 to 3 inches of snowfall
for the lower elevations of the west by 18z Tuesday, but then
melting off Tuesday afternoon. We expect anywhere from 4 to 12
inches of snowfall above 7500 feet in the western mtns with isold
amounts of 14 inches possible in the tetons. Even though the
valleys will not see much snow, given the time of year, the number
of tourists around, and the sharp contrasts in temperatures, we
felt it was justified. The low pressure will begin to pull away
from the area by Tuesday evening.

.LONG TERM...(Tuesday night through Monday)
Issued at 406 PM MDT Mon Jun 12 2017

|By Tuesday evening, the upper level low pressure system will be
centered over SE MT moving northeastward into western ND.  Still
expecting rain and snow showers over the mountains of western and
central WY, but activity in the lower elevations of northern WY
should quickly diminish.  As the low lifts NEward, the colder air
also pulls north, and 700mb temps across the area Wednesday morning
will range from around -2C over YNP to +2-4C over central and
southern WY.  A weak ridge develops over ID behind the low, and
serves to continue moderate westerly flow over WY Wednesday with
some clouds over the northern 2/3 of the state.  Temperatures will
remain mild, but gradually warm each day.  More zonal flow then
moves over the area Thursday, bringing some mid level moisture to NW
WY for a slight chance of showers Thursday afternoon into the
evening.

The medium range models indicate a short wave trough in the PacNW
Thursday night in fairly zonal flow.  The ECMWF brings the moisture
further eastward in the fast flow, while the GFS holds off until
Friday morning.  With Friday a bit warmer, showers appear likely in
across the NW mountain, coupled with moderate westerly wind across
southern WY, and a weak back door front moving southward from MT
into north central WY.  All forecast guidance shows Friday night
with a sagging broad trough over the area, with a chance of showers
along the boundary from northern into central WY.  Northwest flow on
Saturday may allow for some showers with the weak boundary draped
from NE to SE across the state, as afternoon temps near Flaming
Gorge reach around 80, with 70 in Buffalo.  Sunday and Monday will
then see high pressure over the far SW US strengthen and push
northward bringing temperatures back into the upper 70s and 80s for
the lower elevations, with some showers across northern WY.

&&

.AVIATION...(For the 00Z TAFS through 00Z Tuesday evening)
Issued at 406 PM MDT Mon Jun 12 2017

.AVIATION...00Z Issuance

As previously mentioned, the next 24 hours looks to be very busy
weather-wise across western and central WY.  First impact this
afternoon will be strong southerly wind across south central WY
moving northward into Upper Green River Basin and central WY as the
day progresses.  Second, thunderstorms are expected this afternoon
and evening over both northwest WY and north central WY.  The storms
over NW WY will combine with strong southerly wind to create strong
outflow gusts as well as small to moderate hail.  Several severe
thunderstorms are already moving through eastern ID.  North central
WY will see a potential for strong thunderstorms as well, combined
with a tornado threat due to low level veering and increased surface
moisture.  After 21-22Z, a westerly push will the shift the winds
starting in western WY at KBPI and move northeastward through the
area.  This westerly flow should transition the thunderstorms to
showers.  MVFR conditions in and around storms are highly likely.

After 06Z Tue, additional shower activity is expected to develop
over the west with snow levels dipping down to around 7000-7500
feet. Have indicated rain mixed with snow mainly at KJAC and
possibly at KPNA. Another westerly push is expected across the area
Tuesday between 12-18Z as the main cold front moves through the area
and enhances precipitation across western WY.  Expect conditions to
gradually improve then Wednesday evening as the low pressure system
lifts north.  Also expect higher elevations to be obscured after
03Z/Tue.

&&

.FIRE WEATHER...
Issued AT 406 PM MDT Mon Jun 12 2017

A boundary across the area will initiate strong thunderstorms
across northern and eastern zones through around 10 pm this
evening. Much drier air will punch in from the southwest for the
remainder of this afternoon in Central Wyoming, eventually
reaching northeast Wyoming later this evening. In the meantime,
much colder air and moisture will be continue to work its way into
Western Wyoming delivering accumulating snowfall to Western
Wyoming tonight and Tuesday. Expect very windy conditions in
Southern Wyoming through about 2100 this evening and again Tuesday
afternoon.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
High Wind Warning until 9 PM MDT this evening for WYZ018-019-
025>030.

Winter Weather Advisory from midnight tonight to noon MDT
Tuesday for WYZ013-023-025.

Winter Weather Advisory from midnight tonight to 6 PM MDT
Tuesday for WYZ001-002-012-014-015-024.

&&

SHORT TERM...Lipson
LONG TERM...McDonald
AVIATION...McDonald
FIRE WEATHER...Lipson
Hazardous weather outlook, Jun 12, 3:57 PM MDT, 1 hour 43 minutes before
Hazardous Weather Outlook
National Weather Service Riverton WY
357 PM MDT Mon Jun 12 2017

WYZ001>020-022>030-131100-
Yellowstone National Park-Absaroka Mountains-Cody Foothills-
North Big Horn Basin-Southwest Big Horn Basin-
Southeast Big Horn Basin-Owl Creek and Bridger Mountains-
Bighorn Mountains West-Bighorn Mountains Southeast-
Northeast Johnson County-Southeast Johnson County-
Teton and Gros Ventre Mountains-Jackson Hole-
Wind River Mountains West-Wind River Mountains East-
Upper Wind River Basin-Wind River Basin-Lander Foothills-
Green Mountains and Rattlesnake Range-
Natrona County Lower Elevations-Casper Mountain-Star Valley-
Salt River and Wyoming Ranges-Upper Green River Basin Foothills-
Upper Green River Basin-South Lincoln County-
Rock Springs and Green River-Flaming Gorge-East Sweetwater County-
357 PM MDT Mon Jun 12 2017

...Severe Thunderstorm Watch for Northern and Eastern Wyoming
through 10 pm this evening...

...Flood Warnings for the Green and Wind River Basins Continue
Through Mid-Week...

...High Wind Warning Until 9 PM This Evening for Southern
Wyoming...

...Winter Weather Advisory for Western Wyoming for late tonight
and Tuesday...

This Hazardous Weather Outlook is for Western and Central
Wyoming.

.DAY ONE...This Afternoon and Tonight

Scattered thunderstorms will continue to develop this afternoon
and evening. Some storms will likely become severe this afternoon
and evening with large hail, damaging winds and even an isolated
tornado possible. The best chance of severe weather will be in
Natrona and Northern Wyoming.

High winds are likely across portions of Sweetwater, southeastern
Fremont Counties, Sublette, and Southern Lincoln Counties.

Snow will move into the higher elevations in Western Wyoming this
evening, eventually reaching the western valley floors by Tuesday
morning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Tuesday...Heavy wet snowfall likely in the the northern and
western mountains, including Grand Teton and Yellowstone National
Parks. Snowfall, slick roads and limited visibility likely over
mountain passes. A few inches of snow possible in far west valleys
Tuesday morning. Very windy across southern and central areas.

.SPOTTER INFORMATION STATEMENT...Spotter activation will be required
today and tonight across central Wyoming. Please report hail size,
wind speeds greater than 50 mph, any flooding, snow and rainfall
amounts. Thank you.

TEAM RIVERTON

In the hours before

Special weather statement, Jun 12, 4:53 PM MDT, 47 minutes before
Special Weather Statement
National Weather Service Riverton WY
453 PM MDT MON JUN 12 2017

WYZ002-003-122315-
Cody Foothills-Absaroka Mountains-
453 PM MDT MON JUN 12 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PARK COUNTY UNTIL
515 PM MDT...

At 451 PM MDT, Doppler radar was tracking a strong thunderstorm near
Pitchfork, which is 12 miles west of Meeteetse, moving north at 40
mph.

Nickel size hail and winds up to 40 mph will be possible with this
storm.

This storm will remain over mainly rural areas of southeastern Park
County, including the following locations: Yu Bench Natural Gas
Processing Plant, Olive Glenn Golf And Country Club, Heart Mountain U
S Bureau Of Reclamation Power Plant, Shoshone U S Bureau Of
Reclamation Power Plant, Buffalo Bill U S Bureau Of Reclamation Power
Plant, Buffalo Bill Dam Visitor Center, Upper Sunshine Reservoir
Project Power Plant and Parkway Trailer And Rv Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Brief heavy rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A severe thunderstorm watch remains in effect until 1000 PM MDT for
central Wyoming.

LAT...LON 4450 10891 4449 10886 4448 10887 4446 10887
      4444 10889 4441 10889 4405 10902 4408 10926
      4453 10924
TIME...MOT...LOC 2251Z 188DEG 33KT 4414 10913

TL
Special weather statement, Jun 12, 5:03 PM MDT, 37 minutes before
Special Weather Statement
National Weather Service Riverton WY
503 PM MDT MON JUN 12 2017

WYZ002-003-005-007-122330-
Owl Creek and Bridger Mountains-Cody Foothills-Southwest Big Horn
Basin-Absaroka Mountains-
503 PM MDT MON JUN 12 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HOT SPRINGS AND
SOUTHEASTERN PARK COUNTIES UNTIL 530 PM MDT...

At 502 PM MDT, Doppler radar was tracking a strong thunderstorm near
Anchor Dam, which is 29 miles south of Meeteetse, moving north at 40
mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

This storm will remain over mainly rural areas of northwestern Hot
Springs and southeastern Park Counties, including the following
locations: Meeteetse Branch Library, Little Buffalo Basin Natural Gas
Processing Plant, Park County School 16 and Lower Sunshine Reservoir
Project Power Plant.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Brief heavy rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A severe thunderstorm watch remains in effect until 1000 PM MDT for
central Wyoming.

LAT...LON 4421 10869 4418 10868 4418 10869 4416 10868
      4415 10868 4414 10866 4416 10863 4363 10880
      4366 10905 4424 10899
TIME...MOT...LOC 2302Z 188DEG 33KT 4373 10891

TL
Special weather statement, Jun 12, 5:17 PM MDT, 23 minutes before
Special Weather Statement
National Weather Service Riverton WY
517 PM MDT MON JUN 12 2017

WYZ003-004-122345-
North Big Horn Basin-Cody Foothills-
517 PM MDT MON JUN 12 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PARK COUNTY UNTIL
545 PM MDT...

At 516 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Meeteetse Rim, which is 11 miles northwest of
Meeteetse, moving north at 40 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Cody around 545 PM MDT.

Other locations impacted by this storm include Yu Bench Natural Gas
Processing Plant, Garland Canal Project Power Plant, Powell Middle
School, Willwood Dam Hydroelectric Project Power Plant, Parkside
Elementary School, Powell Valley Hospital, Glenn E Livingston
Elementary School, Powell High School, Spirit Mountain U S Bureau Of
Reclamation Power Plant and Sunset Elementary School.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Brief heavy rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A severe thunderstorm watch remains in effect until 1000 PM MDT for
central Wyoming.

LAT...LON 4474 10859 4416 10887 4421 10916 4423 10914
      4424 10914 4426 10913 4426 10915 4431 10914
      4432 10917 4433 10917 4433 10918 4481 10905
TIME...MOT...LOC 2316Z 192DEG 34KT 4428 10903

TL
Local storm report, Jun 12, 5:30 PM MDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
530 PM MDT MON JUN 12 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0513 PM     HAIL             BARNUM                  43.66N 106.91W
06/12/2017  E1.50 INCH       JOHNSON            WY   PUBLIC

            QUARTER TO GOLF BALL SIZED HAIL.

0527 PM     HAIL             5 SW KAYCEE             43.66N 106.71W
06/12/2017  E2.50 INCH       JOHNSON            WY   PUBLIC

            GOLF BALL TO TENNIS BALL SIZED HAIL.

&&

CJONES
Local storm report, Jun 12, 5:35 PM MDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
535 PM MDT MON JUN 12 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0534 PM     HAIL             KAYCEE                  43.71N 106.64W
06/12/2017  E1.00 INCH       JOHNSON            WY   PUBLIC

&&

CJONES
Local storm report, Jun 12, 5:38 PM MDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
538 PM MDT MON JUN 12 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0537 PM     FUNNEL CLOUD     KAYCEE                  43.71N 106.64W
06/12/2017                   JOHNSON            WY   PUBLIC

            FUNNEL CLOUD REPORTED ON THE SOUTHWEST SIDE OF KAYCEE.
            FUNNEL HAS DIPPED AND RETRACTED MULTIPLE TIMES.

&&

CJONES

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 6:20 PM MDTSpecial Weather StatementRIW25 min
Jun 11, 6:25 PM MDTSpecial Weather StatementRIWNatrona35 min
Jun 11, 6:59 PM MDTSevere Thunderstorm WarningRIWNatrona32 min
Jun 11, 7:05 PM MDTTornado WarningRIWNatrona25 min
Jun 11, 7:33 PM MDTSpecial Weather StatementRIWNatrona27 min
Jun 11, 7:35 PM MDTSpecial Weather StatementRIWFremont40 min
Jun 11, 7:39 PM MDTSevere Thunderstorm WarningRIWNatrona51 min
Jun 11, 7:45 PM MDTSpecial Weather StatementRIWSublette30 min
Jun 11, 7:57 PM MDTSpecial Weather StatementRIWFremont33 min
Jun 11, 8:19 PM MDTSpecial Weather StatementRIWSublette41 min
Jun 11, 8:24 PM MDTSpecial Weather StatementRIWHot Springs36 min
Jun 11, 8:28 PM MDTSpecial Weather StatementRIWNatrona32 min
Jun 11, 8:46 PM MDTSpecial Weather StatementRIWHot Springs29 min
Jun 11, 9:02 PM MDTSpecial Weather StatementRIW28 min
Jun 11, 9:11 PM MDTSpecial Weather StatementRIW49 min
Jun 11, 9:19 PM MDTSpecial Weather StatementRIWFremont26 min
Jun 11, 9:22 PM MDTSpecial Weather StatementRIWFremont23 min
Jun 11, 9:30 PM MDTSevere Thunderstorm WarningRIWFremont45 min
Jun 11, 9:47 PM MDTSpecial Weather StatementRIWJohnson43 min
Jun 11, 10:01 PM MDTSevere Thunderstorm WarningRIWJohnson27 min
Jun 11, 10:17 PM MDTSpecial Weather StatementRIW43 min
Jun 11, 10:27 PM MDTSpecial Weather StatementRIWWashakie48 min
Jun 11, 10:46 PM MDTSpecial Weather StatementRIWWashakie44 min
Jun 11, 11:22 PM MDTSpecial Weather StatementRIWWashakie38 min
Jun 11, 11:46 PM MDTSpecial Weather StatementRIWJohnson44 min
Jun 11, 11:51 PM MDTSpecial Weather StatementRIWHot Springs24 min
Jun 12, 2:06 AM MDTHigh Wind WarningRIWFremont, Lincoln, Natrona, Sublette, Sweetwater19 hr
Jun 12, 6:55 AM MDTSpecial Weather StatementRIW35 min
Jun 12, 11:11 AM MDTAreal Flood WarningRIWFremont47 hr
Jun 12, 1:29 PM MDTSpecial Weather StatementRIWNatrona31 min
Jun 12, 1:46 PM MDTSpecial Weather StatementRIWNatrona29 min
Jun 12, 2:09 PM MDTSpecial Weather StatementRIWNatrona36 min
Jun 12, 2:44 PM MDTSpecial Weather StatementRIW31 min
Jun 12, 3:21 PM MDTSpecial Weather StatementRIWJohnson24 min
Jun 12, 3:26 PM MDTWinter Weather AdvisoryRIWFremont, Hot Springs, Lincoln, Park, Sublette, Teton27 hr
Jun 12, 3:27 PM MDTSevere Thunderstorm WarningRIWBig Horn, Johnson, Washakie33 min
Jun 12, 3:30 PM MDTSpecial Weather StatementRIW60 min
Jun 12, 3:46 PM MDTSpecial Weather StatementRIWTeton29 min
Jun 12, 3:55 PM MDTSpecial Weather StatementRIWBig Horn35 min
Jun 12, 3:58 PM MDTSpecial Weather StatementRIWPark32 min
Jun 12, 4:04 PM MDTSpecial Weather StatementRIWJohnson26 min
Jun 12, 4:06 PM MDTSpecial Weather StatementRIW24 min
Jun 12, 4:14 PM MDTSevere Thunderstorm WarningRIWBig Horn31 min
Jun 12, 4:32 PM MDTSpecial Weather StatementRIWSheridan28 min
Jun 12, 4:34 PM MDTSpecial Weather StatementRIWNatrona26 min
Jun 12, 4:40 PM MDTSpecial Weather StatementRIWPark35 min
Jun 12, 4:52 PM MDTSevere Thunderstorm WarningRIWJohnson, Natrona23 min
Jun 12, 4:53 PM MDTSpecial Weather StatementRIWPark22 min
Jun 12, 4:58 PM MDTTornado WarningRIWJohnson, Natrona32 min
Jun 12, 5:03 PM MDTSpecial Weather StatementRIWHot Springs27 min
Jun 12, 5:17 PM MDTSpecial Weather StatementRIW28 min
Jun 12, 5:23 PM MDTTornado WarningRIWJohnson37 min
Jun 12, 5:24 PM MDTSevere Thunderstorm WarningRIWPark36 min
Jun 12, 5:31 PM MDTSevere Thunderstorm WarningRIWPark17 min
Jun 12, 5:57 PM MDTTornado Warning Tornado observedRIWPark15 min

Nearby

Tornado Warnings in Wyoming, 2017Every tornado warning in 2017Tornadoes in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.